Alert archive / Nevada / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 26, 2010, 4:58 PM PDT for Nye County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2010, 4:58 PM PDT (23:58 UTC)
- Expired
- Jul 26, 2010, 5:30 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 12.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:35 PM PDT, 23 minutes earlier.
Area forecast discussion, Jul 26, 4:35 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 435 PM PDT MON JUL 26 2010 .SYNOPSIS...MOIST MONSOON FLOW WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR WILL GRADUALLY MOVE BACK INTO THE REGION OVER THE WEEKEND. && .SHORT TERM...ACTIVE WEATHER IN PLACE COURTESY OF TROUGH TO OUR NORTHWEST AND HIGH PRESSURE RIDGE CENTERED TO THE EAST-SOUTHEAST. THIS HAS PLACED THE CWA UNDER A VERY MOIST SOUTHERLY FLOW WHICH HAS BROUGHT PLENTY OF TROPICAL MOISTURE NORTHWARD. MUCH OF THE CWA RECEIVED MEASUREABLE RAIN AT SOME POINT TODAY...AND NOW THAT SUN HAS RETURNED...THE MOIST LOW LEVEL AIR IS SUPPORTING THE GROWTH OF STRONGER THUNDERSTORMS. ISOLATED GUSTY WINDS TO 60 MPH AND HAIL UP TO QUARTER SIZE IS POSSIBLE WITH STORMS THROUGH THE EVENING COURTESY OF A PASSING DISTURBANCE AND UPPER-LEVEL JET STREAK OVERHEAD...SO WILL NEED TO WATCH RADAR TRENDS THROUGH MUCH OF THE EVENING. DRY SLOT OF SORTS EXPECTED TO MOVE IN LATE TONIGHT AND TOMORROW MORNING...SO EXPECT SHOWERS TO MOSTLY DISSIPATE...CLOUDS TO BREAK UP...AND A DECENT AMOUNT OF SUNSHINE TOMORROW MORNING. MOISTURE WILL START MOVING BACK IN TOMORROW AFTERNOON AND EVENING...WHICH WHEN COMBINED WITH AMPLE SURFACE HEATING WILL RESULT IN MORE SCATTERED SHOWERS AND THUNDERSTORMS BY DAYS END. WITH A MOSTLY SUNNY START TO TOMORROW...HIGHS SHOULD GENERALLY REACH HIGHER VALUES THAN YESTERDAY...WITH MOST VALLEYS INTO THE LOW 90S. THIS SECOND DISTURBANCE MAY KEEP CONVECTION GOING OVERNIGHT TOMORROW NIGHT WITH ADDITIONAL DEVELOPMENT DURING THE DAY WEDNESDAY...SO EXPECT A COOLER AND CLOUDIER DAY WITH MANY VALLEYS ONLY REACHING THE 80S. BY WEDNESDAY EVENING MOISTURE WILL AGAIN START MOVING OUT...SO MAY SEE DIMINISHING ACTIVITY AS EARLY AS 5 OR 6 PM. RCM .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. LONG RANGE FCST STARTS WITH 500MB HIGH CENTERED OVER OKLAHOMA...WITH A BROAD TROF EXTENDING INTO UTAH AND ARIZONA...WHILE TO OUR WEST...A BROAD TROF IS CENTERED OFF THE WEST COAST. THE RESULT IS A SOMEWHAT MOIST 500MB FLOW OVER THE FCST AREA. THE FCST CHALLENGE...IN THE LONG TERM... IS HOW PREDOMINANT THE SW FLOW IS...AND WHETHER OR NOT THIS WILL REDUCE MID-LEVEL MOISTURE. THE GFS AND ECMWF AGREE MODERATELY WELL ON THURSDAY BEING THE LAST DAY WITH MODERATELY GOOD 500MB MOISTURE...AND THAT MAINLY OVER THE EASTERN HALF OF THE FCST AREA. FRIDAY THRU MONDAY LOOK TO BE PRETTY DRY. PW'S OVER THE EASTERN AND SOUTHERN PORTIONS OF THE FCST AREA WILL BE MARGINAL FRIDAY THRU MONDAY...WITH MARGINAL AFTERNOON LI'S. SO ISOLATED AFTERNOON CONVECTION CAN NOT BE RULED OUT. AFTERNOON TEMPERATURES WILL BE SEASONABLY WARM THRU THE EXTENDED. REA && .AVIATION...ISOLATED TSTMS WILL CONTINUE ACROSS THE FCST AREA INTO THIS EVENING...PRODUCING ISOLATED MVFR VISIBILITIES. SKIES WILL BE MOSTLY CLEAR FROM LATE EVENING THROUGH TUESDAY MORNING...WITH ISOLATED TSTMS REDEVELOPING MIDDAY ACROSS THE FCST AREA. OUTFLOW WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH TSTMS INTO THIS EVENING...AND AGAIN ON TUESDAY. REA && .FIRE WEATHER...CANCELLED THE RED FLAG WARNING EARLY DUE TO WIDESPREAD RAINS THIS MORNING AND EXTENSIVE MOISTENING OF THE ATMOSPHERE FROM THE GROUND UP CWA-WIDE...WHICH IS LIKELY TO RESULT IN THUNDERSTORMS PRODUCING WETTING RAINS FROM THIS POINT FORWARD. WHILE THERE IS SOME DRIER AIR MOVING IN OVERNIGHT INTO TOMORROW MORNING...PROG SOUNDINGS SHOW PW'S REMAINING AROUND OR ABOVE 3/4 INCH AND CLOUD BASES REMAINING CLOSE TO 600 MB...SO STORMS TOMORROW SHOULD BE BORDERLINE WET. THUS HAVE NOT ISSUED ANY RED FLAG WARNINGS OR FIRE WEATHER WATCHES FOR TOMORROW. DEEPER MOISTURE TOMORROW NIGHT INTO WEDNESDAY SHOULD PROVIDE GUARANTEED WET STORMS BY THEN. WINDS WILL REMAIN LIGHT OUTSIDE OF STORMS AND RH RECOVERIES WILL BE MUCH BETTER THAN RECENT WEEKS. BEYOND THE FIRST TWO DAYS OF THE FORECAST...EXPECT A GRADUAL DRYING TREND INTO THE WEEKEND AS WINDS ALOFT BECOME MORE WESTERLY. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 93/90/90
In the hours before
Special weather statement, Jul 26, 2:27 PM PDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
227 PM PDT MON JUL 26 2010
NVZ013-037-262215-
NORTHERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
227 PM PDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE AND EXTREME
SOUTHWESTERN LANDER COUNTIES UNTIL 315 PM PDT...
AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF GABBS...MOVING NORTHEAST AT 40
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GABBS...
LAT...LON 3883 11811 3905 11801 3910 11778 3916 11779
3922 11771 3894 11723 3852 11776
TIME...MOT...LOC 2127Z 210DEG 35KT 3868 11790
RCMLocal storm report, Jul 26, 4:35 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
435 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 7 E TONOPAH 38.07N 117.09W
07/26/2010 E1.00 INCH NYE NV TRAINED SPOTTER
&&
MZThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 26, 3:12 PM PDT | Severe Thunderstorm Warning | LKN | Lander, Nye | 33 min |
| Jul 26, 4:00 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 30 min |
| Jul 26, 4:17 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 43 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.